Illinois, 2013Flash Flooding in Illinois, June 24, 2013
June 24, 2013 · NWS DVN · 3 events in 2 counties and zones
A disturbance moving eastward across Iowa and into Illinois during the early morning hours focused several rounds of thunderstorms to the north of a warm front that stretched south of Interstate 80. Thunderstorms developed across Rock Island, and Henry Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A disturbance moving eastward across Iowa and into Illinois during the early morning hours focused several rounds of thunderstorms to the north of a warm front that stretched south of Interstate 80. Thunderstorms developed across Rock Island, and Henry Counties. Widespread 1 to 3 inches of rain were reported in across this area with the Quad Cities Airport receiving a record rainfall of 4.42 inches for the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 24, 3:48 AM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 24, 3:48 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 AM CDT MON JUN 24 2013
.SYNOPSIS...
ISSUED AT 445 AM CDT MON JUN 24 2013
CONVECTION HAS DEVELOPED ACROSS THE NE HALF OF THE CWFA EARLY THIS
AM. A STATIONARY FRONT IS DRAPED ACROSS THE NE/KS BORDER TO NORTH
CENTRAL MO BEFORE DIPPING SOUTHWARD. ADDITIONAL STORMS ARE FOUND
ACROSS CENTRAL IOWA AND FURTHER UPSTREAM A BOWING LINE OF STORMS IS
FOUND ACROSS CENTRAL NE.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 445 AM CDT MON JUN 24 2013
MAIN FOCUS WAS ON THE SHORT TERM THUNDERSTORM CHANCES AND HEAVY RAIN
THREAT AREAS TODAY. THE CONVECTIVE AREAS ACROSS NE AND CENTRAL IA
WILL TRACK EASTWARD EVENTUALLY ACROSS THE CWFA. AREAS ALONG AND
NORTH OF I80 WILL HAVE THE BEST CHANCES AT SEEING THE REPEATED
ROUNDS OF THUNDERSTORMS. EACH THUNDERSTORM HAS THE POTENTIAL TO
PRODUCE VERY HEAVY RAINS OF 1 TO 2 INCHES. THAT WITH REPEATED ROUNDS
OF THUNDERSTORMS SOME AREAS COULD SEE 2 TO 4 INCHES WITH LOCALLY
EVEN HIGHER AMOUNTS. DROPPED THE SOUTHERN TIER OF COUNTIES FROM THE
FLASH FLOOD WATCH...WITH THE FOCUS MORE DEFINED TO BE ALONG AND
NORTH OF I80.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 445 AM CDT MON JUN 24 2013
NOT MUCH CHANGE TO THE EXTENDED FORECAST. RAIN CHANCES REMAIN IN
THE FORECAST...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWFA
THROUGH WED NIGHT/THURSDAY WHEN A COLD FRONT MOVES THROUGH.
RELATIVELY QUIET WEATHER THURSDAY THROUGH SUNDAY.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 445 AM CDT MON JUN 24 2013
SHOWERS AND STORMS WILL CONTINUE ON A SCATTERED BASIS TODAY WITH
FOCUS GRADUALLY SHIFTING NORTH OF I-80. GENERALLY MVFR VSBYS
EXPECTED IN ANY SHOWERS OR STORMS... ALTHOUGH STRONGEST STORMS COULD
BRING IFR VSBYS AND MVFR CIGS. OUTSIDE OF STORMS EXPECT VFR
CONDITIONS WITH SOUTHERLY WINDS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-KEOKUK-
LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BUREAU-CARROLL-HENRY
IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WHITESIDE.
MO...NONE.
&&
SYNOPSIS...14
SHORT TERM...14
LONG TERM...14
AVIATION...05In the hours before
Special weather statement, Jun 24, 2:52 AM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 AM CDT MON JUN 24 2013
IAZ040>042-051>054-063>068-ILZ001-002-007-009-015>018-241200-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...
HENNEPIN
352 AM CDT MON JUN 24 2013
...THUNDERSTORMS WITH HEAVY RAIN...GUSTY WINDS AND MAYBE SMALL
HAIL THROUGH 7 AM...
THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EARLY MORNING
HOURS. THE STRONGEST STORMS WILL PRODUCE TORRENTIAL RAIN...POSSIBLY
GUSTY WINDS TO 40 MPH AND MAYBE SMALL HAIL UP TO THE SIZE OF DIMES.
RAINFALL RATES MAY APPROACH OR EXCEED 1 INCH IN UNDER AN HOUR. THE
POTENTIAL REMAINS FOR SOME AREAS ALONG AND ESPECIALLY NORTH OF
INTERSTATE 80 TO SEE REPEATED ROUNDS OF STORMS THROUGH THE LATE
MORNING. THOSE LOCATIONS THAT SEE REPEATED DEVELOPMENT WILL LIKELY
EXPERIENCE RAINFALL AMOUNTS OF 2 TO 4 INCHES BY AFTERNOON. THIS
AMOUNT OF HEAVY RAIN WOULD CAUSE RAPID RISES ON STREAMS AND
CREEKS... AND CONSIDERABLE PONDING WATER ON ROADWAYS...DITCHES AND
OTHER LOW LYING AREAS. MOTORISTS SHOULD BE PREPARED FOR STANDING
WATER ON ROADS AND POOR VISIBILITIES IN HEAVY RAIN EARLY THIS
MORNING.
NICHOLS
Local storm report, Jun 24, 4:29 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
529 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 3 SSE MECHANICSVILLE 41.86N 91.23W
06/24/2013 CEDAR IA TRAINED SPOTTER
2 FT OF SWIFT MOVING WATER OVER ROAD
0504 AM FLASH FLOOD 3 SSW MECHANICSVILLE 41.86N 91.28W
06/24/2013 CEDAR IA LAW ENFORCEMENT
WATER OVER ROAD AT BAKER
0525 AM FLASH FLOOD 2 E MECHANICSVILLE 41.90N 91.21W
06/24/2013 CEDAR IA LAW ENFORCEMENT
WATER OVER HIGHWAY 30 BETWEEN MECHANICSVILLE AND STANWOOD
&&
TERRYSLocal storm report, Jun 24, 5:13 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
613 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM FLASH FLOOD 4 SSE MECHANICSVILLE 41.85N 91.22W
06/24/2013 CEDAR IA TRAINED SPOTTER
WATER OVER BRIDGE AT GRANT AVE APPROX 2S HWY 30 AND 1N
160
0558 AM FLASH FLOOD 3 SSE MECHANICSVILLE 41.86N 91.23W
06/24/2013 CEDAR IA TRAINED SPOTTER
WATER 100 YDS WIDE APPROX 4 FT DEEP NEAR 160 AND INDIAN
AVE
0600 AM HEAVY RAIN LOWDEN 41.86N 90.92W
06/24/2013 M4.10 INCH CEDAR IA CO-OP OBSERVER
0610 AM HEAVY RAIN SSE LE CLAIRE 41.60N 90.36W
06/24/2013 M1.10 INCH SCOTT IA TRAINED SPOTTER
RAINFALL IN LAST HOUR
&&
TERRYSLocal storm report, Jun 24, 5:15 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM FLASH FLOOD STANWOOD 41.89N 91.15W
06/24/2013 CEDAR IA TRAINED SPOTTER
WATER OVER WOODLAND AVE AND HWY 30
&&
TERRYSSpecial weather statement, Jun 24, 5:26 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 AM CDT MON JUN 24 2013
IAZ051>053-063>068-ILZ009-015>018-024-241500-
BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-
INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA...
MARENGO...IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...
KEWANEE...PRINCETON...HENNEPIN...ALEDO
626 AM CDT MON JUN 24 2013
...REPEATED THUNDERSTORMS WITH HEAVY RAIN...GUSTY WINDS AND MAYBE
SMALL HAIL TO CONTINUE THROUGH 10 AM...
THUNDERSTORMS WILL CONTINUE TO REDEVELOP THROUGH THE MID MORNING
HOURS. THE STRONGEST STORMS WILL PRODUCE TORRENTIAL RAIN...POSSIBLY
GUSTY WINDS TO 40 MPH AND MAYBE SMALL HAIL UP TO THE SIZE OF
DIMES. RAINFALL RATES MAY APPROACH OR EXCEED 1 INCH IN UNDER AN
HOUR WITH ANOTHER 1 TO 3 INCHES OF RAIN POSSIBLE BY 10 AM. THE
POTENTIAL REMAINS FOR SOME AREAS ALONG AND ESPECIALLY NORTH OF
INTERSTATE 80 TO SEE REPEATED ROUNDS OF STORMS THROUGH THE LATE
MORNING. THOSE LOCATIONS THAT ARE SEEING REPEATED DEVELOPMENT WILL
LIKELY EXPERIENCE RAINFALL TOTALS OF 3 TO LOCALLY OVER 6 INCHES BY
AFTERNOON. THIS AMOUNT OF HEAVY RAIN WOULD CAUSE CONSIDERABLE
FLASH FLOODING...PLUS RAPID RISES ON STREAMS AND CREEKS AND LOTS
OF PONDING WATER ON ROADWAYS...DITCHES AND OTHER LOW LYING AREAS.
MOTORISTS SHOULD BE PREPARED FOR STANDING WATER ON ROADS AND POOR
VISIBILITIES IN HEAVY RAIN THIS MORNING.
NICHOLS
Local storm report, Jun 24, 5:32 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
632 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD LOWDEN 41.86N 90.92W
06/24/2013 CEDAR IA CO-OP OBSERVER
WATER OVER STREETS AND INTO YARDS - CREEKS AND SMALL
STREAMS FLOODING
0630 AM HEAVY RAIN BETTENDORF 41.56N 90.48W
06/24/2013 M1.65 INCH SCOTT IA TRAINED SPOTTER
RAINFALL IN PAST 4 HOURS.
0630 AM FLASH FLOOD 2 SSE DAVENPORT 41.53N 90.59W
06/24/2013 SCOTT IA TRAINED SPOTTER
STREETS AND DITCHES FULL OF WATER
&&
TERRYSFlash Flood, Henry
- When
- June 24, 5:38 AM CST
- Where
- Henry County, 0.69 mi N of Kewanee to 15.12 mi SSE of Kewanee Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.240, -89.930
Law Enforcement reported street flooding and flash flooding.
Flash Flood, Henry
- When
- June 24, 8:05 AM CST
- Where
- Henry County, 0.52 mi E of Geneseo to 1.79 mi SE of Geneseo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.450, -90.140
Law Enforcement reported water over portions of Highway 6 east of Geneseo and rural roads across Henry County. Rainfall reports across Henry County ranged from 2 to 5 inches.
Flash Flood, Rock Island
- When
- June 24, 9:00 AM CST to 1:00 PM CST
- Where
- Rock Island County, Moline to 0.99 mi NW of Fruitland
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 41.500, -90.520
Broadcast Media reported that South Park Mall was closed in Moline due to rising water in parking lot due to heavy rain. Rainfall amounts from around Moline ranged from 3 to a little over 4 inches. The ASOS at the Moline/Quad Cities Airport reported 4.19 inches of rain through 10 AM CDT.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Iowa, June 24, 20131 death · $500,000 · EF1 · 21 events
- Hail and Damaging Wind in New Hampshire, June 24, 201330 injured · 1 in hail · 7 events
- Flash Flooding and Hail in Illinois, June 24, 2013$42 million · 52 kt wind · 7 events
- Flash Flooding and Flood in Iowa, June 24 to 25, 2013$3.9 million · 65 kt wind · 56 events
- Tornado and Damaging Winds in Illinois, June 24, 2013$1.3 million · EF0 · 46 events
- Hail and Damaging Winds in Pennsylvania, June 24, 20131 injured · $285,000 · 1 in hail · 15 events
- Hail and Lightning Strike in Florida, June 24 to 25, 2013$600,000 · 0.88 in hail · 2 events
- Tornadoes and Hail in Illinois, June 24, 2013$70,000 · EF1 · 21 events
- Flash Flooding and Hail in New York, June 24, 2013$107,000 · 1.75 in hail · 36 events
- Flash Flood in Kentucky, June 24, 2013$500,000 · 1 event
- Flood and Hail in Massachusetts, June 24, 2013$116,000 · 1 in hail · 17 events
- Flash Flooding and Flooding in Iowa, June 24 to 30, 2013$119,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462232, 462234, 462235.